Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 183, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 23, 2005, 3:24 PM CDT for Osage County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2005, 3:24 PM CDT (20:24 UTC)
- Expired
- Jul 23, 2005, 3:51 PM CDT
- In force
- 27 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Osage County, MO
The radar
The St Louis radar (KLSX), 112 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1291 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1953 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 232025 SVRLSX MOC151-232115- /O.NEW.KLSX.SV.W.0183.050723T2024Z-050723T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 324 PM CDT SAT JUL 23 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OSAGE COUNTY IN CENTRAL MISSOURI * UNTIL 415 PM CDT * AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES EAST OF RICH FOUNTAIN... OR ABOUT 11 MILES SOUTHEAST OF LINN...AND MOVING SOUTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... RICH FOUNTAIN FREEBURG SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3831 9211 3830 9164 3852 9166 3847 9199 $$ BRITT
1 follow-up statement
000 WWUS53 KLSX 232051 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 351 PM CDT SAT JUL 23 2005 MOC151-232101- /O.CAN.KLSX.SV.W.0183.000000T0000Z-050723T2115Z/ OSAGE MO- 351 PM CDT SAT JUL 23 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OSAGE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE COUNTY. LAT...LON 3831 9211 3830 9164 3852 9166 3847 9199 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:00 AM CDT, 12 hours 24 minutes earlier.
Area forecast discussion, Jul 23, 3:00 AM CDT, 12 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
300 AM CDT SAT JUL 23 2005
.DISCUSSION...WILL KEEP STATUS QUO FOR THE SHORT TERM WITH HIGH
TEMPS AT OR JUST ABOVE 100 AT MANY LOCATIONS THROUGH MONDAY. WILL
HAVE TO EXTEND EXCESSIVE HEAT WARNING TO 7 PM ON MONDAY.
UPPER RIDGE TO REMAIN IN CONTROL OVER THE REGION FOR THE NEXT THREE
DAYS...SO HOT AND HUMID WEATHER TO PERSIST...WITH DANGEROUS HEAT
INDICIES ABOVE 105 ALL LOCATIONS. FWC...MAV AND MET HAVE COME IN
WITH WARMER TEMPS FOR MON AS 850 TEMPS WILL REMAIN BETWEEN +22 AND
+25 THROUGH THE PERIOD. SO WILL EXTEND EXCESSIVE HEAT WARNING
THROUGH THE DAYTIME HOURS ON MONDAY.
AS FOR ANY CHANCES OF RAIN AND A COOL DOWN...MODELS CONTINUE TO SHOW
A COLD FRONT APPROACHING THE AREA ON TUESDAY. SO NO MAJOR CHANGES TO
THE EXTENDED AT THIS TIME WITH BEST CHANCES FOR RAIN TUESDAY THROUGH
WEDNESDAY.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM MONDAY FOR AUDRAIN...BOONE...
CALLAWAY...COLE...CRAWFORD...FRANKLIN...GASCONADE...IRON...
JEFFERSON...KNOX...LEWIS...LINCOLN...MADISON...MARION...
MONITEAU...MONROE...MONTGOMERY...OSAGE...PIKE...RALLS...
REYNOLDS...SHELBY...ST. CHARLES...ST. FRANCOIS...
ST. LOUIS...ST. LOUIS CITY...STE. GENEVIEVE...WARREN...
AND WASHINGTON.
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM MONDAY FOR ADAMS IL...
BOND IL...BROWN IL...CALHOUN IL...CLINTON IL...FAYETTE IL...
GREENE IL...JERSEY IL...MACOUPIN IL...MADISON IL...
MARION IL...MONROE IL...MONTGOMERY IL...PIKE IL...
RANDOLPH IL...ST. CLAIR IL...AND WASHINGTON IL.
&&
BYRDHazardous weather outlook, Jul 23, 6:00 AM CDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 600 AM CDT SAT JUL 23 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-241100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 600 AM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN MISSOURI...AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT WARNING CONTINUES TODAY AND TONIGHT...AS HEAT INDICES WILL RISE TO BETWEEN 105 AND 115 DEGREES BY THIS AFTERNOON. ACTUAL AIR TEMPERATURES WILL RISE TO BETWEEN 97 DEGREES AND 103 DEGREES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE EXCESSIVE HEAT WARNING CONTINUES THROUGH AT LEAST 700 PM ON MONDAY EVENING AS HEAT INDICES REMAIN AS HIGH AS 105 TO 115 DURING THE AFTERNOON AND EVENING HOURS THIS WEEKEND AND INTO EARLY NEXT WEEK. A COOL FRONT WILL DROP THROUGH THE MIDWEST TUESDAY THROUGH WEDNESDAY...TO BRING CLOUDINESS...SOME THUNDERSTORMS...AND RELIEF TO THE HEAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. BYRD
In the hours before
Local storm report, Jul 23, 3:09 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
309 PM CDT SAT JUL 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG CHAMOIS 38.68N 91.77W
07/23/2005 OSAGE MO LAW ENFORCEMENT
2 1/2 DIAMETER TREE BLOWN DOWN ON CAR
&&
BRITTLocal storm report, Jul 23, 3:21 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
321 PM CDT SAT JUL 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 8 W DRAKE 38.47N 91.61W
07/23/2005 GASCONADE MO LAW ENFORCEMENT
NUMEROUS TREE LIMBS DOWN BLOCKING HIGHWAY 50 1 MILE EAST
OF MOUNT STERLING.
&&
BRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:43 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.